Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 234, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 4, 2003, 5:13 PM EDT for Henry County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2003, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 4, 2003, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 136 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528 WUUS53 KIWX 042113 SVRIWX OHC069-042200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 511 PM EDT MON AUG 4 2003 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN OHIO * UNTIL 600 PM EDT * AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HAMLER...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... DESHLER MCCLURE WESTHOPE THREE QUARTER INCH DIAMETER HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4147 8417 4118 8420 4118 8390 4147 8390
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:20 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 4, 3:20 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 220 PM EST MON AUG 4 2003 PUBLIC FORECAST DISCUSSION FOR 330 PM EST ISSUANCE... UPPER LEVEL LOW AND TROF WILL CONTINUE OVER THE AREA THROUGH WEDNESDAY. EXPECT MAINLY DIURNAL AFTERNOON/EARLY EVENING CONVECTION NEXT COUPLE OF DAYS. NCEP MODEL OUTPUT (MOS) CONTINUES TO UNDERESTIMATE COVERAGE WITH THIS PATTERN...ALTHOUGH SOME WEAK WARM AIR ADVECTION AT MID LEVELS SHOULD HELP INHIBIT CONVECTION TUESDAY...ESPECIALLY OVER WESTERN AREAS. WILL KEEP RELATIVELY SMALL DIURNAL RANGES WITH AFTERNOON CONVECTION ALONG WITH LOW CLOUDS OVERNIGHT. ONLY MINOR CHANGES MADE TO ONGOING FORECAST. EXTENDED DISCUSSION... NO MAJOR CHANGES PLANNED FOR DAYS 4-7. UPPER LEVEL TROF WILL CONTINUE TO PERSIST OVER THE EASTERN US BUT MAIN SFC FRONTAL BOUNDARY PROGGED BY MEDIUM RANGE MODELS TO REMAIN ALONG THE MID-ATLANTIC REGION AND ALLOW WEAK SFC RIDGING TO BUILD IN OVER THE GREAT LAKES REGION SO WILL CONTINUE WITH DRY FCST. NOT READY TO BITE ON STRENGTH OF COLD AIR OFFERED BY GFS BUT WILL NUDGE TEMPS DOWN JUST A DEGREE OR TWO FROM CURRENT FCST TOWARD ECMWF SOLN. AVIATION DISCUSSION FOR 12Z... MAIN CHANGE WAS TO ADD VCTS AT KSBN AND HIT TSRA HARDER WITH TEMPO GROUP AT KFWA. ELONGATED SHORTWAVE AND ASSOCIATED 5H COLD POOL ROTATING THROUGH IN/IL BORDER AREA AND WILL GIVE DECENT SHOT OF PVA/LIFT TO KFWA AREA BY ABOUT 18Z. MEANWHILE RUC40 SOUNDINGS INDICATE MODERATE INSTABILITY WITH SURFACE BASED CAPES 2500-3000 J/KG AT KFWA AND LESSER AROUND 1800 J/KG AT KSBN. PROXIMITY OF WEAK SURFACE TROF SHOULD ALSO ASSIST IN INITIATING DEEP MOIST CONVECTION FAIRLY EARLY THIS AFTERNOON. HAVE TRIED TO KEY ON BEST TIMING WITH 3 HOUR PERIOD OF VCTS AT KSBN 18Z-22Z AND TEMPO AT KFWA 19Z-22Z. NEXT AVIATION FORECAST PROBLEM WILL BE FOG/ST DEVELOPING AS TOP OF MOIST BOUNDARY LAYER COOLS...HAVE FORECAST DOWN TO CRITICAL 2SM BR CIGS 006 FOR NOW...SUSPECT THAT KFWA COULD GO LIFR 10Z-12Z ESPECIALLY IF AIRPORT HIT WITH DECENT RAINFALL TODAY...HOWEVER WILL LET THIS DETAIL EVOLVE IN FUTURE FORECASTS IF DEEMED MORE LIKELY. PBM .IWX... IN...NONE. MI...NONE. OH...NONE. SKIP/JAL
Hazardous weather outlook, Aug 4, 6:04 AM EDT, 11 hours 9 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 AM EST MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE AGAIN MAINLY THIS AFTERNOON AND EVENING. WHILE AN ISOLATED SEVERE STORM CANT BE RULED OUT...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. THE STRONGEST STORMS MAY PRODUCE RAINFALL RATES OF AN INCH OR MORE PER HOUR...AS WELL AS HAIL TO THE SIZE OF DIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS WELL AS WEDNESDAY AFTERNOON AND EVENING. AT THIS TIME...NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIGHT CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.